Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


TOP- Wrong decision?
Sep 13, 2011

Hi- Can I give you a brief history 1st: 2001- Pregnant and diagnosed HIV+, VL:85000 CD4-250. Put on Combivir. Gave birth to HIV- infant but VL was 9000 and not going down further. Changed to Zerit, Videx and Stocrin. VL-Undetectable, CD4 count rising but developed PN. Changed to kaletra and Stocrin. VL-Und, CD4 count rising but losing weight due to persistent diarrhea. Changed to Truvada and Stocrin. Perfect! VL-Und, CD4 count now in the 800's. June 2011, missed period and bhcg+ve. Changed Stocrin to Nevirapine. Baseline LFT's normal. Three weeks later I'm very ill; nausea,vomiting, loss of apetite, yellowing of eyes and weight loss. LFT have increased more than 20-fold.Traumatised and hospitalised for 8 days. While in Hosp, Dr talks abt changing Nevirapine to Alluvia. Also mentions possible liver toxicity with Alluvia. I was even more traumatised, thinking I will die from toxicities and leave my 10yr old behind. Family also traumatised by illness after so many years of good health. Decision taken by myself and family to terminate pregnancy, allow liver to get back to health and go back to what has worked well for me (which unfortunately is not safe in pregnancy- Truvada and Stocrin). I have great feelings of guilt and loss over my terminated pregnancy. I'm depressed but in my heart I know that I wouldn't have had the courage to try out something new and risk being sick again. Did I make the right decision? And can I safely go back to Truvada and Stocrin with no resistance issues? Thank you- South Africa

Response from Dr. McGowan

I am so sorry to hear about your ordeal and having to make this decision under such stress. Nevirapine can cause very bad hepatitis, especially whne started with a high CD4 count. Also, sometimes usually later in pregnancy there can be conditions that cause severe hepatitis (called HELLP) that can only be cured by terminating the pregnancy. If you are planning to get pregnant again changing to a regimen that does not contain Stocrin, perhaps an Aluvia with Truvada once your liver tests come back to normal may be the safest option. Best, Joe



Previous
nail pricking transmission
Next
Avoiding TB?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement